Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 78, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 10, 2020, 9:54 PM EDT. It took effect at Oct 11, 2020, 6:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2020, 9:54 PM EDT (01:54 UTC)
- In effect from
- Oct 11, 2020, 6:00 AM EDT
- Expired
- Oct 12, 2020, 3:45 AM EDT
- In force
- 22 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
429 WHUS71 KCLE 110154 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 954 PM EDT Sat Oct 10 2020 LEZ144>147-111000- /O.NEW.KCLE.SC.Y.0078.201011T1200Z-201012T0800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 954 PM EDT Sat Oct 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 4 AM EDT MONDAY... * WHAT...Northeast to east winds of 15 to 20 knots with gusts up to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from the Islands to Geneva-on-the-Lake OH. * WHEN...From 8 AM Sunday to 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Rises in water levels are expected on the southwest shores of Lake Erie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142-143-148-149-111000- /O.NEW.KCLE.SC.Y.0078.201011T1400Z-201012T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 954 PM EDT Sat Oct 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT SUNDAY... * WHAT...Northeast winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Maumee Bay to Reno Beach OH, nearshore waters of Lake Erie from Reno Beach to The Islands OH, nearshore waters of Lake Erie from Geneva- on-the- Lake to Conneaut OH and nearshore waters of Lake Erie from Conneaut OH to Ripley NY. * WHEN...From 10 AM to 10 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Rises in water levels are expected on the southwest shores of Lake Erie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
5 follow-up statements
246 WHUS71 KCLE 110800 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 400 AM EDT Sun Oct 11 2020 LEZ143>147-111600- /O.EXT.KCLE.SC.Y.0078.201011T1000Z-201012T0800Z/ Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 400 AM EDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY... * WHAT...East winds aroudn 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Reno Beach to Geneva-on-the-Lake OH. * WHEN...Until 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142-148-149-111600- /O.CON.KCLE.SC.Y.0078.201011T1400Z-201012T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 400 AM EDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... * WHAT...Northeast winds around 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Geneva-on-the- Lake to Conneaut OH, nearshore waters of Lake Erie from Conneaut OH to Ripley NY and nearshore waters of Lake Erie from Maumee Bay to Reno Beach OH. * WHEN...From 10 AM this morning to 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
503 WHUS71 KCLE 111342 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 942 AM EDT Sun Oct 11 2020 LEZ143>147-112145- /O.CON.KCLE.SC.Y.0078.000000T0000Z-201012T0800Z/ Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 942 AM EDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WHAT...East winds near 20 knots with gusts up to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Reno Beach to Geneva-on-the-Lake OH. * WHEN...Until 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142-148-149-112145- /O.CON.KCLE.SC.Y.0078.201011T1400Z-201012T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 942 AM EDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northeast winds near 20 knots with gusts up to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Geneva-on-the- Lake to Conneaut OH, nearshore waters of Lake Erie from Conneaut OH to Ripley NY and nearshore waters of Lake Erie from Maumee Bay to Reno Beach OH. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
971 WHUS71 KCLE 111933 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 333 PM EDT Sun Oct 11 2020 LEZ143>147-120345- /O.CON.KCLE.SC.Y.0078.000000T0000Z-201012T0800Z/ Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 333 PM EDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WHAT...East winds around 20 knots with gusts up to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Reno Beach to Geneva-on-the-Lake OH. * WHEN...Until 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ142-148-149-120200- /O.CON.KCLE.SC.Y.0078.000000T0000Z-201012T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 333 PM EDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northeast winds around 20 knots with gusts up to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Geneva-on-the- Lake to Conneaut OH, nearshore waters of Lake Erie from Conneaut OH to Ripley NY and nearshore waters of Lake Erie from Maumee Bay to Reno Beach OH. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
103 WHUS71 KCLE 120155 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 955 PM EDT Sun Oct 11 2020 LEZ142-148-149-120800- /O.EXT.KCLE.SC.Y.0078.000000T0000Z-201012T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 955 PM EDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY... * WHAT...East winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Geneva-on-the- Lake to Conneaut OH, nearshore waters of Lake Erie from Conneaut OH to Ripley NY and nearshore waters of Lake Erie from Maumee Bay to Reno Beach OH. * WHEN...Until 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ143>147-120800- /O.CON.KCLE.SC.Y.0078.000000T0000Z-201012T0800Z/ Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 955 PM EDT Sun Oct 11 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WHAT...East winds 15 to 25 knots with gusts up to 30 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Reno Beach to Geneva-on-the-Lake OH. * WHEN...Until 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
049 WHUS71 KCLE 120745 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 345 AM EDT Mon Oct 12 2020 LEZ142>149-120845- /O.CAN.KCLE.SC.Y.0078.000000T0000Z-201012T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 345 AM EDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Marine conditions are no longer hazardous for small craft. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 10, 7:10 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Oct 10, 7:10 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 710 PM EDT Sat Oct 10 2020 .SYNOPSIS... A cold front will move south across the area this evening. The remnants of Delta will pass just to the southeast of the area Sunday into Monday. A cold front will move east across the area Monday night with high pressure to follow through midweek. && .NEAR TERM /THROUGH SUNDAY NIGHT/... A line of showers has finally developed near the lakeshore of Erie, PA, Ashtabula, and Lake Counties, as apparent on radar observations. Coverage of showers has been extremely limited up to this point, certainly less than what hi-res guidance is initializing with this. For this reason, lowered PoPs across the region for tonight. RAP mesoanalysis also shows very low instability with MLCAPE of 250 J/kg or less, with some MLCIN starting to develop as well. Instability should continue to decrease with nightfall as well. For this reason, completely removed any mention of thunder for the area tonight. Original Discussion... Focus of the near term period is a cold front situated north of Lake Erie late this afternoon. This cold front will slide south across the area tonight, with shower potential and a low chance for a few thunderstorms. Models have been consistently slower with this feature, and have delayed pops an hour or two relative to the previous forecast. Thunder chances are decreasing as well given the increasingly unfavorable diurnal timing of the front. Shower chances will decay after midnight as the frontal forcing becomes weaker. Lows tonight will be in the upper 40s to low 50s across northwest PA, and in the mid to upper 50s across northern Ohio. The remnants of Delta will track northeast from the Tennessee valley on Sunday. The bulk of the model guidance has shifted this track farther southeast over the last few runs, with things trending toward a much drier forecast than previously thought for the local area. Started a downward trend in pops, with only chance pops east of I-71 and south of I-90, but things may need cut further if model trends hold. Have a sliver of 50 pops across the far southeast tier of the forecast area which may be overdone at this point. Highs Sunday will range from the mid 60s near Lake Erie to around 70 south. Ridging will build across the area briefly Sunday night. Lows will drop into the low to upper 50s. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... A few lingering showers will persist over the eastern half of the area into the beginning of the short term period as the remnants of Delta continue to move northeastward toward the mid-Atlantic Coast. A brief dry period will expand over the area through Monday afternoon, before a cold front is expected to move southeast across the region. The GFS/ECMWF are in agreement with timing of the passage, moving all precipitation out of the area through the overnight hours Monday night. However, other model guidance is hinting at the front possibly slowing down and keeping precipitation lingering over the area into early Tuesday morning. Opted to keep a chance of thunder in the forecast, primarily for the southwestern portion of the area as some instability develops near the frontal boundary. In conjunction with the frontal boundary, a low level jet will move over the area, allowing gusty winds to mix down to the surface around sunset, gusting at times near 40 mph, especially near the lakeshore and areas west of I-71. Current thoughts are that the gusty winds only will last a couple hours before the boundary layer decouples and winds begins to weaken over land. High temperatures on Monday will be in the low to mid 70s with overnight lows dipping down into the upper 40s to low 50s. On Tuesday, high pressure will build in from the southwest and is expected to bring dry, but cooler conditions across the area. High temperatures on Tuesday are expected to be in the mid to upper 60s with overnight lows in the mid 40s. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... High pressure will persist over the area on Wednesday as it continues to drift east and off the Mid-Atlantic Coast by Thursday morning. This will allow for dry conditions to persist over the area on Wednesday with relatively calm winds ahead of the next frontal passage. Models continue to diverge in timing and strength of the passage of the cold front on Thursday. Right now, it should move across the area late Thursday into early Friday, bringing the chance of precipitation much of Thursday into early Friday. Behind this frontal boundary, much cooler air will build across the Great Lakes region, resulting in high temperatures on Thursday being in the 60s and dropping into the low to mid 50s on Friday. West to northwesterly winds may result in isolated lake effect precipitation Friday night into Saturday, with the possibility of a few snow showers mixed in, particularly in the higher terrain of NW PA on Saturday morning, as overnight lows on Friday drop down into the low to mid 30s across the area. The remainder of Saturday should be in the mid 50s with primarily dry conditions across much of the area. && .AVIATION /18Z Saturday THROUGH Thursday/... A cold front is expected to move south across the area this evening and early tonight, stalling out just south of KMFD/KCAK before dissipating tonight into early Sunday morning. Showers have developed along this front, as apparent on radar data. Further development is expected through the next couple, progressing south across or near all TAF sites, ending by 06Z. No lightning is expected as instability is much too low. MVFR ceilings/visibilities will be possible at all TAF sites with showers. MVFR ceilings expected to linger though the day Sunday. Winds have diminished to less than 10 knots and will remain less than 10 knots through around 06Z. Northeast winds develop behind the cold front, with gusty winds at KTOL, KFDY, and KERI through the TAF period. Outlook...Occasional non-VFR possible with rain showers through Monday night. && .MARINE... Southwest winds continue to persist across Lake Erie, however have calmed to 10 to 15 knots in the nearshore waters, with waves subsiding to 1 to 3 feet. As a result, the Small Craft Advisory will expire for Ashtabula and Erie, PA this afternoon. Winds of 15 to 20 knots and larger waves are still expected in the open waters however. Currently, cold front is approaching Lake Erie front the north and is expected to move across the lake this evening. At the same time, remnants from Delta are moving northeast into the Ohio River Valley. Winds are expected to temporarily weaken behind the cold front as high pressure builds over the lake, however the pressure gradient over the lake between the high pressure to the north of the region and the low pressure to the south is expected to increase, causing an increase in the winds from the northeast by Sunday. Another Small Craft Advisory will likely be needed on Sunday for much of the day, particularly in the central and western basins. Water levels will rise in the western basin, with levels possibly approaching near 64 inches above low water datum in Toledo. Based on that, lakeshore flooding is not an immediate concern at this point. Winds will briefly weaken on Monday between the passing of cold fronts, before gusty winds return Monday evening into Tuesday morning. Southerly winds ahead of the cold front will shift and become west to northwesterly with the passage of the front. Gusty winds across the lake may warrant another small craft headline during this period. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt/Saunders SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Saunders MARINE...Campbell
Hazardous weather outlook, Oct 10, 4:30 AM EDT, 17 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 430 AM EDT Sat Oct 10 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-111100- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 430 AM EDT Sat Oct 10 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.